MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ZCT225
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Event or Problem Description
The following article was received based on literature review.Article: clinical evaluation of a small aperture extended depth of focus intraocular lens a nonrandomized interventional clinical trial was done to determine the safety and effectiveness of the ic-8¿ intraocular lens (iol) implanted in one eye and a monofocal or monofocal toric iol implanted in the fellow eye in accordance with the indication (cataract and presbyopia).There were initially 548 patients, 79 of whom were considered screen failures; leaving 469 subjects who were provisionally enrolled wherein 16 patients were discontinued from the study prior to second eye implantation.A total of 453 participants were successfully bilaterally implanted in the study and were divided into experimental (cataract; n=343 patients) and control (presbyopia; n=110 patients) groups.The experimental group (n=686 eyes) were implanted with a monofocal iol (acrysof® iq sa60wf or tecnis® aspheric monofocal zcb00, johnson & johnson vision), or monofocal toric iol (acrysof® iq sa6at3, sa6at4 or tecnis® zct150 or zct225, johnson & johnson vision) in the first eye and the ic-8¿ iol (acusoft, inc.) in the second eye.The control group (n=220 eyes) were bilaterally implanted with monofocal iols (acrysof® iq sa60wf or tecnis® aspheric monofocal zcb00), or monofocal toric iols (acrysof® iq sa6at3, sa6at4 or tecnis® zct150 or zct225).Each study group (ic-8¿ iol group, control group) were assigned to astigmatism group 1 (<1.0 d) or astigmatism group 2 (1.0 d - 1.5 d) as determined by preoperative corneal astigmatism in the second eye as measured by optical biometry.Among these, only 432 patients (ic-8¿ iol group: n=331 patients, 662 eyes; control group: n=101 patients, 202 eyes) completed the study.The 21 patients who did not complete the study were either discontinued or lost to follow-up.The groups were further described as follows: all second eyes (study eyes) implanted with ic-8¿ iol in the ic-8¿ iol group (ic-8¿ iol group - 2nd eye); all first eyes (fellow eyes) implanted with an acrysof® iq sa60wf or tecnis® aspheric monofocal zcb00, or monofocal toric iol (acrysof® iq sa6at3, sa6at4 or tecnis® zct150 or zct225) in the ic-8¿ iol group (ic-8¿ iol group ¿ 1st eye or fellow eyes); all subjects implanted with the ic-8¿ iol in the ic-8¿ iol group (ic-8¿ iol group ¿ systemic); all second eyes implanted with an acrysof® iq sa60wf or tecnis® aspheric monofocal zcb00, or monofocal toric iol (acrysof® iq sa6at3, sa6at4 or tecnis® zct150 or zct225) in the control group (control group - 2nd eye); all first eyes implanted with an acrysof® iq sa60wf or tecnis® aspheric monofocal zcb00, or monofocal toric iol (acrysof® iq sa6at3, sa6at4 or tecnis® zct150 or zct225) in the control group (control group ¿ 1st eye); and all subjects implanted with an acrysof® iq sa60wf or tecnis® aspheric monofocal zcb00, or monofocal toric iol (acrysof® iq sa6at3, sa6at4 or tecnis® zct150 or zct225) in the control group (control group ¿ systemic).Serious adverse events included: cystoid macular edema (fellow eyes, n=4; 1.2%; control ¿ 2nd eye, n= 0.91%); iris injury (control ¿ 2nd eye, 0.91%).Postoperative surgical interventions for the ocular adverse events included: intravitreal injection (fellow eyes, n=1, 0.3%; control ¿ 1st eye, n=1, 0.9%); iol exchange (control ¿ 2nd eye, n=1, 0.9%; control ¿ 1st eye, n=1, 0.9%); iol repositioning (fellow eyes, n=1, 0.3%; control ¿ 1st eye, n=1, 0.9%); iris reposition (control ¿ 1st eye, n=1, 0.9%); laser retinopexy (fellow eyes, n=1, 0.3%); laser vitreolysis (control ¿ 2nd eye, n=1, 0.9%); modified paracentesis (fellow eyes, n=3, 0.9%; control ¿ 1st eye, n=1, 0.9%); vitrectomy (fellow eyes, n=1, 0.3%).Persistent ocular serious adverse events in fellow eyes were: cystoid macular edema (n=1, 0.3%); iritis (n=1, 0.3%).Other postoperative serious and non-serious ocular adverse events related to device were: posterior capsule opacification (fellow eyes, n=1, 0.3%); altered visual depth perception (fellow eyes, n=1, 0.3%); dysphotopsia (fellow eyes, n=3, 0.9%; control group ¿ 1st eye, n=1, 0.9%); vision blurred (fellow eyes, n=1, 0.3%).Other listed nonserious adverse events included: cataract operation complication, lens dislocation (fellow eyes, n=1; control group ¿ 1st eye, n=1); ciliary zonular dehiscence, vitreous prolapse (control group ¿ 1st eye, n=1); conjunctival edema (fellow eyes, n=1); conjunctival hemorrhage (fellow eyes, n=3); conjunctival abrasion (control group - 2nd eye, n=1); conjunctivitis (fellow eyes, n=4; control group - 2nd eye, n=2; control group ¿ 1st eye, n=1); corneal abrasion (control group - 2nd eye, n=2; control group ¿ 1st eye, n=2); corneal deposits, cornea verticillata (fellow eyes, n=1); corneal dystrophy (fellow eyes, n=3); corneal epithelial microcysts (fellow eyes, n=1); corneal stromal edema (control group - 2nd eye, n=1); cystoid macular edema (fellow eyes, n=3; control group ¿ 1st eye, n=1); dacryostenosis acquired (fellow eyes, n=1); detachment of retinal pigment epithelium, retinal depigmentation (control group ¿ 2nd eye, n=1; control group ¿ 1st eye, n=1); diplopia (fellow eyes, n=2); dry eye (fellow eyes, n=26; control group ¿ 2nd eye, n=9; control group ¿ 1st eye, n=9); dysphotopsia (fellow eyes, n=3; control group ¿ 2nd eye, n=1; control group ¿ 1st eye, n=2); eye irritation (fellow eyes, n=1; control group ¿ 2nd eye, n=1); eye pain (fellow eyes, n=1; control group ¿ 2nd eye, n=1; control group ¿ 1st eye, n=1); eye pruritus (fellow eyes, n=2); eyelid infection (fellow eyes, n=2); foreign body in eye (fellow eyes, n=1); intraocular pressure increased (fellow eyes, n=16; control group ¿ 2nd eye, n=10; control group ¿ 1st eye, n=7); iritis (fellow eyes, n=7; control group ¿ 2nd eye, n=5; control group ¿ 1st eye, n=2); keratic precipitates (fellow eyes, n=1); ocular discomfort (fellow eyes, n=1); photophobia (fellow eyes, n=1); posterior vitreous detachment (fellow eyes, n=8; control group ¿ 1st eye, n=4); posterior capsule opacification (fellow eyes, n=48; control group ¿ 2nd eye, n=19; control group ¿ 1st eye, n=1); posterior capsule tear (control group ¿ 2nd eye, n=1; control group ¿ 1st eye, n=1); punctate keratitis (fellow eyes, n=1; control group ¿ 2nd eye, n=3; control group ¿ 1st eye, n=2); retinal drusen (control group ¿ 2nd eye, n=1; control group ¿ 1st eye, n=1); retinal tear (fellow eyes, n=1); retinal vein occlusion (fellow eyes, n=1); uveitis (intermediate) (fellow eyes, n=1); vision blurred (fellow eyes, n=3); visual acuity reduced (fellow eyes, n=1); vitreoretinal traction syndrome (control group ¿ 1st eye, n=1).There were no further interventions reported.It is unclear if the complaints reported were caused by the j&j devices or the other devices used in the study.A copy of the article is provided with this report.This report is for model zct225 malfunction event.Separate reports are being submitted to capture the malfunction event for model zct150 and model zcb00.Separate reports are also being submitted to capture the adverse events for models zct150, zct225, and model zcb00.
 
Additional Manufacturer Narrative
Patient information: age/date of birth: exact age not provided, standard deviation unit of measure of years: 66.1 (7.96); patient sex/gender: female 211, male 132; patient weight: unknown/not provided; patient race: american indian or alaska native 1, asian, 3, native hawaiian or other pacific islander 0, black or african american 22, white 311, more than one race 0, unknown or not reported 6; patient ethnicity: hispanic or latino 22, not hispanic or latino 320, unknown or not reported 1.Date of event: (b)(6) 2022.The date results posted.Model number: partially known, as the serial number was not provided.Catalog number: a complete catalog number is unknown, as the serial number was not provided.The device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Device manufacture date: unknown, as the serial number was not provided.Health effect - clinical code: 4581 - this code was used for the reported lens dislocation.Citation: michna, m.(2018, august 16 - 2022, october 24).Clinical evaluation of a small aperture extended depth of focus intraocular lens.Identifier nct03633695.Https://clinicaltrials.Gov/ct2/show/nct03633695.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: on (b)(6) 2023, product identifiers with serial numbers (sn) were provided with affected eyes.Further information reported the serial number and left eye was affected for subject 26.It was also reported that the subject experienced a toric iol rotation.The axis is at 45 degrees.The surgeon had planned to rotate the iol to 164 degrees.The rotation was scheduled for (b)(6) 2019.The event was initially reported as an iol dislocation, however, it was further clarified there was no dislocation as the iol rotated.Posterior capsule opacification that affects vision was also reported.No other information was provided.Corrected data: the following sections have been updated accordingly: section d4: model number: zct225.Section d4: catalog number: zct225u195.Section d4: serial number: (b)(6).Section d4: expiration date: nov 24, 2021.Section d4: udi number: (b)(4).Section h4: device manufacture date: nov 24, 2017.Section h6: health effect - clinical code: 4581 posterior capsule opacification.Section h6: medical device problem code: 1667 rotation.Section h6: medical device problem code: 2923 - device dislocated no longer applies.Below are the manufacturer report numbers related to this literature article: model zct150 serious injury report- manufacturer report number 3012236936-2023-00525.Model zcb00 serious injury report- manufacturer report number 3012236936-2023-00528.Model zct225 serious injury report-manufacturer report number 3012236936-2023-00529.Model zct150 malfunction report- manufacturer report number 3012236936-2023-00504.Model zcb00 malfunction report- manufacturer report number 3012236936-2023-00505.Model zct225 malfunction report- manufacturer report number 3012236936-2023-00506.This specific event will continue to be reported under this mdr 3012236936-2023-00506.Since product identifiers and affected eyes were provided per the guidance given by the fda mdr policy response line on 5/5/2023 a new manufacturer report number 3012236936-2023-01227 is being submitted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16450321
Report Number3012236936-2023-00506
Device Sequence Number14835315
Product Code MJP
UDI-Device Identifier05050474552722
UDI-Public(01)05050474552722(17)211124
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown